# SDR F3LA99041

- Difficulty date: May 25, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N304FL
- Make and model: Boeing 737-3Q8
- Aircraft serial: 27633
- Engine: Cfmint CFM563C1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E, F, A

## Discrepancy

EN ROUTE TO SEA, NR 1 ENG SPOOLING DOWN AND NR 1 ENG VIB AT 35,000 FT, SPARKS COMING FROM TAILPIPE.  NO FIRE WARN OR O/H IND.  NR 1 ENG WAS SHUTDOWN AND NR 1 ENG FIRE BOTTLE WAS DISCHARGED AS A PRECAUTION.  DECLARED AN EMERG AND LANDED W/O INCIDENT.  NO EMERG EQUIP WAS USED.  MX FOUND INTERNAL TURBINE FAILURE AND REPLACED NR 1 ENG.  THE FAILURE WAS CONTAINED WITHIN THE ENG,  NO EXTERNAL DAMAGE.  CAUSE OF DAMAGE WAS DUE TO NR 3 BEARING FAILURE (NO EVIDENCE OF OIL STARVATION).  RESULTING BLADE TIP RUB WITH CASE CAUSED EXTENSIVE COMPRESSOR BLADE DAMAGE 6TH STAGE AFT.  UNIQUE TO THE 8TH STAGE, 20 BLADES WERE MISSING FROM HUB AND TRAVELED AFT AND ENTERED THE HPT.  KEEPER HARDWARD WAS INTACT FOR ALL COMPRESSOR STAGES
